New York Journal of Mathematics
Volume 25 (2019), 219-314


T.M. Gendron

The arithmetic of diophantine approximation groups I: linear theory

view    print

Published: March 5, 2019.
Keywords: Diophantine approximation groups, approximate ideal arithmetic.
Subject: Primary, 11J99, 11U10, 11R99.

A paradigm for a global algebraic number theory of the reals is formulated with the purpose of providing a unified setting for algebraic and transcendental number theory. This is achieved through the study of subgroups of nonstandard models of Dedekind domains called diophantine approximation groups. The arithmetic of diophantine approximation groups is defined in a way which extends the ideal-theoretic arithmetic of algebraic number theory, using the structure of an approximate ideal: a bifiltration by subgroups along which partial products may be performed.


This paper was supported in part by the CONACyT grant 058537 as well as the PAPIIT grant IN103708.

Author information

T.M. Gendron:
Instituto de Matemáticas -- Unidad Cuernavaca
Universidad Nacional Autonoma de México
Av. Universidad S/N
C.P. 62210 Cuernavaca, Morelos, MÉXICO